Alert archive / New York / River Flood Warnings in 2022

River Flood Warning 21, NWS Buffalo, NY

March 22, 2022Jefferson County, Lewis County, New York

NWS Buffalo, NY issued this river flood warning at Mar 22, 2022, 5:57 AM EDT for Jefferson County, Lewis County, New York. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Mar 22, 2022, 5:57 AM EDT (09:57 UTC)
Expired
Mar 22, 2022, 11:24 AM EDT
In force
5 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
Minor

Counties Jefferson County, NY, Lewis County, NY

The radar

The Ft Drum radar (KTYX), 21 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Watertown (ARTN6). The gauge peaked at 10.10 ft at Mar 22, 2022, 7:00 AM EDT.

actionminormoderate8101203/2203/23
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04260500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

972 
WGUS41 KBUF 220957
FLWBUF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Buffalo NY
557 AM EDT Tue Mar 22 2022

...The National Weather Service in Buffalo NY has issued a Flood 
Warning for the following rivers in New York...

  Black River At Watertown affecting Lewis and Jefferson Counties.

For the Black River...including Watertown...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 600 PM EDT.

&&


NYC045-049-222200-
/O.NEW.KBUF.FL.W.0021.220322T0957Z-220322T2200Z/
/ARTN6.1.ER.220322T0800Z.220322T1200Z.220322T1800Z.NO/
557 AM EDT Tue Mar 22 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Black River At Watertown.

* WHEN...From early this morning to this evening.

* IMPACTS...At 10.0 feet, Flood stage, farmland flooding begins in 
  the Flats with some roads flooded. Minor damages to riverfront 
  commercial properties in Dexter.

* ADDITIONAL DETAILS...
  - At 5:30 AM EDT Tuesday the stage was 10.1 feet and rising.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 AM EDT Tuesday was 10.1 feet.
  - Forecast...The river is expected to rise to a crest of 10.2
    feet this morning. It will then fall below flood stage this
    afternoon.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    10.1 feet on 03/29/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

TMA
1 follow-up statement
426 
WGUS81 KBUF 221524
FLSBUF

Flood Statement
National Weather Service Buffalo NY
1124 AM EDT Tue Mar 22 2022

...The Flood Warning is cancelled for the following rivers in New 
York...

  Black River At Watertown affecting Lewis and Jefferson Counties.

NYC045-049-221630-
/O.CAN.KBUF.FL.W.0021.000000T0000Z-220322T1524Z/
/ARTN6.1.ER.220322T0800Z.220322T1200Z.220322T1800Z.NO/
1124 AM EDT Tue Mar 22 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Black River At Watertown.

* ADDITIONAL DETAILS...
  - At 11:00 AM EDT Tuesday the stage was 9.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:00 AM EDT Tuesday was 10.1 feet.
  - Forecast...The river has crested and is now slowly falling.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4392 7531 4374 7550 4397 7567 4392 7606
      4405 7612 4408 7559


$$

RSH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:56 AM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Mar 22, 3:56 AM EDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
356 AM EDT Tue Mar 22 2022

.SYNOPSIS...
High pressure will build south into the region and provide fair
weather today. Conditions will deteriorate late tonight and
remain unsettled with some rain for much of Wednesday into
Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Defined mid level frontal zone draped across the region early this
morning focusing a band of rapidly weakening rain/wet snow showers
across far southwest New York. Radar trends along with hi res
guidance suggesting this activity will end by around sunrise.

High pressure will build southeast from southern Canada across the
northeast CONUS today, bringing dry seasonably cool weather. High
pressure shifts slowly eastward into New England tonight. Clouds
and a few showers will edge into the area from the west after
midnight.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
A nearly vertically stacked closed low over the Midwest and embedded
shortwaves will impact the eastern Great Lakes through Friday night.
The main sfc low tied to this system will slowly meander ENE on
Wednesday with its warm frontal boundary gradually pushing into the
region. Thermal profiles suggest that any precipitation that does
fall will likely be in the liquid form on Wednesday by the time it
arrives. Wednesday night...the warm front will work slowly progress
across the region with additional moisture surging north on the back
of a +60 knot LLJ. Right now it's looking like a fairly soggy night
with increasing coverage in showers. Additionally...guidance
continues to hint at some elevated instability. So there could be
some heavier showers or even an embedded rumble of thunder along the
front.

Thursday...a brief lull in the precipitation occurs as the dry slot
moves into the area ahead of the advancing cold front. Have lowered
POPs for a good chunk of the day to reflect this scenario occuring
across the area. We will also be found in warm sector for a brief
period. Given a few breaks in the cloud deck early we might push
mercury readings into the upper 50s to low 60s.

Thursday eve/night...shower coverage ticks back up as one of the
embedded shortwaves works into then through the region. Best shot at
seeing showers will be from the Genesee Valley ENE into the North
Country overnight.

Friday and Friday night...the closed mid-level low will continue to
slowly drift east into and across the region. With another embedded
shortwave rotating through the region it will allow for continued
unsettled weather. The only change will be colder air settling in
over the Lower Lakes which will allow for p-type to mix with or even
change over to snow.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A deep upper level trough will park itself across the eastern half
of the contiguous United States. While this trough remains quasi-
stagnant, additional mid-level shortwave troughs will dive southeast
towards the area from central Canada supporting multiple surface
cold fronts to push across the region through Sunday, which will
overall support a very active weather pattern  with a conglomeration
of precipitation types. P-types will range from rain to a mix of
rain snow to all snow. Model guidances continue to agree upon the
last cold frontal passage Saturday night/early Sunday to be the
coldest push of arctic cold air, and therefore expect all
precipitation Saturday night into Sunday to be all snow.

Upper air pattern will begin to shift late in the weekend and into
the start of the new work week, which will support a surface high
and some much welcomed drier weather to the region Monday.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
Rain/wet snow showers across far southwest New York will end by 11z.
Some lingering MVFR/IFR clouds may continue to impact KJHW through
about 12z. Otherwise VFR conditions expected through today.

VFR conditions will continue tonight, although mid level clouds
will overspread the area. A few showers will edge into the area
from the southwest after 04z.

Outlook...

Wednesday...Rain developing. VFR deteriorating to IFR.
Thursday and Friday...MVFR/IFR in rain showers.
Saturday...MVFR conditions in scattered rain and snow showers.

&&

.MARINE...
High pressure will provide generally quiet conditions on the waters
through today. Winds will shift southwest and freshen with the next
system Wednesday, making small craft conditions possible.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...AR
LONG TERM...EAJ
AVIATION...TMA
MARINE...EAJ/TMA
Hazardous weather outlook, Mar 22, 4:44 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
444 AM EDT Tue Mar 22 2022

NYZ006>008-230845-
Oswego-Jefferson-Lewis-
444 AM EDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

High flows on the Black River and its tributaries. Levels should
remain below flood stage at forecast points, but some minor issues
are possible at typically vulnerable locations and roads.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-010>014-019>021-085-230845-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee-
Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
444 AM EDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230845-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
444 AM EDT Tue Mar 22 2022

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:58 PM EDTSmall Craft AdvisoryBUF46 hr

Nearby

River Flood Warnings in New York, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.